Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Wichita, KS

June 25, 2021McPherson County, Saline County, Kansas

NWS Wichita, KS issued this special weather statement at Jun 25, 2021, 1:41 AM CDT for McPherson County, Saline County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 1:41 AM CDT (06:41 UTC)
Expired
Jun 25, 2021, 2:30 AM CDT
In force
49 min
Issued by
NWS Wichita, KS

Counties McPherson County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2766 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
2.2
Supercell composite
23.2

Open this sounding in Storm Lab

The text

As transmitted.

011 
WWUS83 KICT 250641
SPSICT

Special Weather Statement
National Weather Service Wichita KS
141 AM CDT Fri Jun 25 2021
 
KSZ049-051-250730-
McPherson KS-Saline KS-
141 AM CDT Fri Jun 25 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  McPherson County in central Kansas...
  Saline County in central Kansas...

* Until 230 AM CDT.

* At 139 AM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 6 miles
  southwest of Culver to near Nickerson...and moving east at 50 mph.

wind gusts up to 50 mph will be possible with these storms.

* Locations impacted include...
  Salina, Mcpherson, Lindsborg, Moundridge, Inman, Galva, Canton,
  Marquette, Assaria, Gypsum, Brookville, Smolan, Windom, Falun,
  Salina Airport, Mcpherson Airport, Roxbury, Bridgeport and Kipp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3817 9737 3817 9746 3818 9792 3882 9791
      3888 9738
TIME...MOT...LOC 0641Z 275DEG 42KT 3891 9784 3818 9806 

$$

MCGUIRE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 24, 11:45 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 24, 11:45 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1145 PM CDT Thu Jun 24 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 312 PM CDT Thu Jun 24 2021

Bottom line up front: Severe chances along the I-70 this afternoon/
this evening for central KS, then another chance of strong severe
storms on Friday afternoon. Albiet a little further south than
today's chance, with periodic chances of storms for going into the
weekend.

A rather complicated synoptic pattern across the forecast area, with
a fairly stout surface low located near KHYS, with a quasi
stationary boundary extending east from the low generally along I-
70. Low 70s dewpoints continue to pool along of just south of this
boundary, with 2000 J/KG of MLCAPE located along the boundary, but a
warm elevated mixed layer has kept any convection from developing so
far. As the late afternoon continues, expect areas along the front
to become uncapped, with severe convection expected to develop near
the triple point currently located near KHYS or KRSL. Moderate bulk
shear of 45 to 50 kts and fairly decent directional shear suggests,
once the storms get going, supercell thunderstorms will be the
initial storm mode, with atmosphere supportive of large hail up to
golf balls and 60-70 mph damaging winds. Expect the bases of the
storms to be fairly elevated, due to the LCL heights, of 7000-10000
ft AGL. So damaging winds may be the most likely severe weather
threat, with the inverted-V sounding profile. Areas just north or
northeast of the quasi stationary front, show an easterly wind
component, which would lead to a more impressive curving hodograph
for a possible tornado threat, but think this chance is more
favorable to the northeast of the forecast area.

As the evening and overnight continues, expect the low level jet to
increase into central KS, which will probably lead to the supercells
congealing into multicell clusters and an eastward propagating
complex of storms (MCS), moving into NW MO, with some convection
probably lingering for areas northeast of KICT, on the tail end of
the MCS, along any outflow boundary it throws out to the south.

Expect some elevated convection to linger for areas northeast of the
forecast area into the early morning hours on Friday.  Tricky
forecast for the daytime hours on Friday, as the outflow boundary
from tonights convection will probably push the quasi-stationary
front a little further south into the forecast area, helping to
reinforce the front, for better chances for convergence on Friday
afternoon/evening. Some uncertainty on where this front will end up
for Friday afternoon/evening, but a moderately unstable airmass will
again pool to the south/southeast of the front, as a pseudo dryline
line pushes into south central KS. The NAM/WRF and GFS suggest the
front will be located somewhere near a KHUT to KSLN line, with
afternoon heating leading to the atmosphere becoming uncapped for
the late afternoon hours. The combination of bulk shear of 30-40 kts
and a moderately unstable airmass will lead to another chance of
strong/severe storms on Friday afternoon/evening, as a weak impulse
in the SW mid level flow moves out into the plains for the afternoon
hours.  Would not be surprised to see SPC bump up their slight risk,
to an enhanced risk for Friday afternoon, depending on the where the
boundary ends up. Again this will be a mesoscale kinda day, with the
most likely scenario being initial storms being supercells, with
golf ball size hail and damaging wind gusts of 50-65 mph the main
concerns, but enhancement along any kind of reinforcing outflow may
lead to a localized tornado threat.

As Friday evening/night progresses, low level jet and moisture
transport looks to increase to the south of the quasi stationary
boundary, which will lead to convection again congealing into slow
moving convection. The big difference on Friday night, is the
potential for backbuilding or regenerating storms as the NAM and GFS
show the low level moisture transport lingering over central KS
longer or remaining stationary, before veering out by early Sat
morning.  Precipitable water (PW) values of 195-200 percent of
normal suggests very efficient rainfall producers, so localized
flooding may be a concern by Sat morning.  Will hit this heavy
rainfall and potential flooding chance a little harder in the
grids/zones and hazardous weather outlook.

Most of the forecast area stays in the SW flow in the mid level for
the rest of the weekend, as the boundary either "washes out" or
drops to the south depending on how strong the outflow from Friday
night convection will be.  But an axis of high PW air for areas east
of the KS Turnpike, suggests afternoon shower/thunderstorm chances
will continue for most of the weekend for areas east of the KS
Turnpike.

Ketcham

.LONG TERM...(Monday through Thursday)
Issued at 312 PM CDT Thu Jun 24 2021

The unsettled weather pattern looks to continue for the start of the
work week as well, as areas east of the KS turnpike remain in SW
flow aloft with the main PW axis remaining stationary over this area
through Tue and possibly Wed.  So latest NBM pops look reasonable
for now.

Ketcham

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1141 PM CDT Thu Jun 24 2021

We've seen a recent uptick in shower and thunderstorm activity
across central Kansas along and north of the stalled frontal
boundary and this activity will persist for several more hours
possibly lingering into the morning hours on Friday before we see
a brief lull. A transient period of MVFR or even IFR under the
heaviest acitivity is likely across central KS tonight while it'll
be more hit and miss across south central KS. Storms are expected
to redevelop on Friday afternoon with a more direct impact to
those across southern Kansas. Storms are expected to develop by
mid to late afternoon and continue into the evening hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    77  98  71  85 /  20  40  80  70
Hutchinson      74  97  68  85 /  30  40  80  60
Newton          76  97  70  84 /  30  50  80  70
ElDorado        77  96  71  84 /  30  40  80  80
Winfield-KWLD   77  98  71  86 /  20  30  70  80
Russell         69  91  64  82 /  60  50  80  40
Great Bend      71  92  65  82 /  40  50  80  40
Salina          73  94  68  84 /  60  50  90  60
McPherson       73  97  68  84 /  30  50  90  60
Coffeyville     77  96  74  88 /  20  30  60  80
Chanute         77  96  73  86 /  30  40  70  80
Iola            76  95  73  85 /  30  50  70  90
Parsons-KPPF    77  96  73  87 /  20  40  60  80

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Ketcham
LONG TERM...Ketcham
AVIATION...MWM
Hazardous weather outlook, Jun 24, 9:15 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
915 PM CDT Thu Jun 24 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
915 PM CDT Thu Jun 24 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Thunderstorms are expected to move east out of western Kansas into
portions of central Kansas tonight. A few strong to marginally
severe storms are possible with 60 mph winds and nickel sized hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Showers and thunderstorms may linger into Friday morning, with
renewed development likely in the afternoon and evening hours on
Friday. These storms are expected to continue into early Saturday.
Some strong or severe storms appear likely during this period, with
large hail up to golf ball size and damaging winds to 65 mph.
Depending on the strength of the boundary, a localized tornado
threat may also exist across central Kansas for Friday evening.
Heavy rainfall late Friday night may also lead to localized
flooding.

Periodic chances of storms are also forecast from Saturday night
for south central and southeast Kansas then for areas mainly east
of the Kansas Turnpike from Sunday through Tuesday. Confidence in
timing and location of these storms is much lower. Please continue
to check later outlooks for updated information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across central Kansas late this
afternoon and this evening.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

VP/Ketcham

In the hours before

Local storm report, Jun 25, 12:18 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1218 AM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TSTM WND GST     4 NW GALATIA            38.68N 99.01W
06/25/2021  E65 MPH          BARTON             KS   TRAINED SPOTTER

            ESTIMATED 60-65 MPH.

&&

MWM
Special weather statement, Jun 25, 12:36 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
1236 AM CDT Fri Jun 25 2021

KSZ047-250600-
Barton KS-
1236 AM CDT Fri Jun 25 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southern Barton County in central Kansas...

* Until 100 AM CDT.

* At 1235 AM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Albert, or 7 miles southeast of
  Shaffer...moving east at 30 mph.

hail up to the size of dimes...and wind gusts up to 55 mph will be
possible with this storm.

* Locations impacted include...
  Great Bend, Ellinwood, Pawnee Rock, Albert, Great Bend Airport and
  Cheyenne Bottoms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3849 9903 3850 9848 3826 9848 3826 9901
TIME...MOT...LOC 0536Z 270DEG 27KT 3840 9899

MCGUIRE
Special weather statement, Jun 25, 12:47 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Wichita KS
1247 AM CDT Fri Jun 25 2021

KSZ033-250615-
Lincoln KS-
1247 AM CDT Fri Jun 25 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southern Lincoln County in central Kansas...

* Until 115 AM CDT.

* At 1246 AM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Beverly, or 9 miles southeast
  of Lincoln...moving east at 30 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Lincoln, Sylvan Grove, Beverly and Westfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3910 9793 3887 9793 3887 9848 3904 9848
TIME...MOT...LOC 0547Z 258DEG 26KT 3895 9801

MCGUIRE
Special weather statement, Jun 25, 12:56 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Wichita KS
1256 AM CDT Fri Jun 25 2021

KSZ049-250630-
Saline KS-
1256 AM CDT Fri Jun 25 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northern Saline County in central Kansas...

* Until 130 AM CDT.

* At 1255 AM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northwest of New Cambria, or
  7 miles north of Salina...moving east at 20 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Salina and Glendale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3896 9737 3890 9737 3883 9792 3896 9792
TIME...MOT...LOC 0556Z 251DEG 17KT 3892 9763

MCGUIRE
Special weather statement, Jun 25, 1:00 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Wichita KS
100 AM CDT Fri Jun 25 2021

KSZ032-047-048-050-250645-
Ellsworth KS-Rice KS-Russell KS-Barton KS-
100 AM CDT Fri Jun 25 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Ellsworth County in central Kansas...
  Northern Rice County in central Kansas...
  Southeastern Russell County in central Kansas...
  Northeastern Barton County in central Kansas...

* Until 145 AM CDT.

* At 1258 AM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 5 miles
  east of Wilson to 6 miles west of Claflin...and moving east at 35
  mph.

wind gusts up to 50 mph will be possible with these storms.

* Locations impacted include...
  Ellsworth, Wilson, Claflin, Kanopolis, Holyrood, Bushton, Geneseo,
  Lorraine, Frederick, Ellsworth Airport, Kanopolis Lake, Kanopolis
  State Park, Odin and Cheyenne Bottoms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3887 9793 3851 9794 3834 9826 3850 9873
      3887 9848
TIME...MOT...LOC 0600Z 283DEG 31KT 3882 9837 3851 9865

MCGUIRE
Special weather statement, Jun 25, 1:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
141 AM CDT Fri Jun 25 2021

KSZ049-051-250730-
McPherson KS-Saline KS-
141 AM CDT Fri Jun 25 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  McPherson County in central Kansas...
  Saline County in central Kansas...

* Until 230 AM CDT.

* At 139 AM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 6 miles
  southwest of Culver to near Nickerson...and moving east at 50 mph.

wind gusts up to 50 mph will be possible with these storms.

* Locations impacted include...
  Salina, Mcpherson, Lindsborg, Moundridge, Inman, Galva, Canton,
  Marquette, Assaria, Gypsum, Brookville, Smolan, Windom, Falun,
  Salina Airport, Mcpherson Airport, Roxbury, Bridgeport and Kipp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3817 9737 3817 9746 3818 9792 3882 9791
      3888 9738
TIME...MOT...LOC 0641Z 275DEG 42KT 3891 9784 3818 9806

MCGUIRE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 11:27 PM CDTSpecial Weather StatementICTSaline33 min
Jun 25, 12:02 AM CDTSevere Thunderstorm WarningICTBarton, Russell58 min
Jun 25, 12:36 AM CDTSpecial Weather StatementICTBarton24 min
Jun 25, 12:47 AM CDTSpecial Weather StatementICTLincoln28 min
Jun 25, 12:56 AM CDTSpecial Weather StatementICTSaline34 min
Jun 25, 1:00 AM CDTSpecial Weather StatementICTEllsworth45 min
Jun 25, 1:09 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice35 min
Jun 25, 1:16 AM CDTSevere Thunderstorm WarningICTSaline59 min
Jun 25, 1:04 PM CDTSpecial Weather StatementICTButler26 min
Jun 25, 1:16 PM CDTSpecial Weather StatementICTHarvey29 min
Jun 25, 1:37 PM CDTSpecial Weather StatementICTChase38 min
Jun 25, 1:49 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion26 min
Jun 25, 1:54 PM CDTFlood WatchICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 12 more65 hr
Jun 25, 2:04 PM CDTSevere Thunderstorm WarningICTChase41 min
Jun 25, 2:16 PM CDTSevere Thunderstorm WarningICTButler44 min
Jun 25, 2:59 PM CDTSpecial Weather StatementICTChase31 min
Jun 25, 3:03 PM CDTSevere Thunderstorm WarningICTChase26 min
Jun 25, 3:07 PM CDTRiver Flood WarningICTAllen, Neosho61 hr
Jun 25, 3:07 PM CDTRiver Flood WarningICTAllen32 hr
Jun 25, 3:07 PM CDTRiver Flood WarningICTNeosho4 days
Jun 25, 3:07 PM CDTRiver Flood WarningICTLabette, Neosho5 days
Jun 25, 3:07 PM CDTRiver Flood WarningICTCherokee, Labette7 days
Jun 25, 3:27 PM CDTSpecial Weather StatementICTChase, Marion33 min
Jun 25, 3:55 PM CDTSpecial Weather StatementICTChase35 min
Jun 25, 4:07 PM CDTAreal Flood WarningICTChase, Marion69 min
Jun 25, 4:26 PM CDTSpecial Weather StatementICTReno64 min
Jun 25, 4:26 PM CDTSevere Thunderstorm WarningICTGreenwood32 min
Jun 25, 4:44 PM CDTSpecial Weather StatementICTMarion46 min
Jun 25, 5:00 PM CDTSpecial Weather StatementICTChase30 min
Jun 25, 5:05 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson55 min
Jun 25, 5:16 PM CDTFlash Flood Warning Considerable damage threatICTChase, Marion5 hr
Jun 25, 5:17 PM CDTSpecial Weather StatementICTRice58 min
Jun 25, 5:43 PM CDTSpecial Weather StatementICTHarvey47 min
Jun 25, 6:00 PM CDTSpecial Weather StatementICTGreenwood60 min
Jun 25, 6:07 PM CDTSpecial Weather StatementICTSaline53 min
Jun 25, 6:20 PM CDTSevere Thunderstorm WarningICTHarvey, Marion55 min
Jun 25, 6:39 PM CDTSevere Thunderstorm WarningICTHarper, Kingman66 min
Jun 25, 6:55 PM CDTAreal Flood WarningICTHarvey4 hr

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.